Alert archive / Missouri / Special Weather Statements in 2023
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jan 3, 2023, 12:07 AM CST for Douglas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2023, 12:07 AM CST (06:07 UTC)
- Expired
- Jan 3, 2023, 12:45 AM CST
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.00 in
- Wind
- 50
County Douglas County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
454
WWUS83 KSGF 030607
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1207 AM CST Tue Jan 3 2023
MOZ096-104-105-030645-
Douglas MO-Taney MO-Ozark MO-
1207 AM CST Tue Jan 3 2023
...Strong thunderstorms will impact portions of northwestern Ozark,
western Douglas and northeastern Taney Counties through 1245 AM
CST...
At 1206 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Ava to 9 miles east of
Taneyville. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bryant Creek State Park, Ava, Wasola, Brixey, Noble, Willhoit,
Brushyknob, Brownbranch, Gentryville, Thornfield, Rome, Squires and
Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3703 9235 3668 9237 3664 9294 3694 9279
TIME...MOT...LOC 0606Z 256DEG 39KT 3690 9276 3670 9287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jan 2, 11:12 PM CST, 55 minutes earlier.
Area forecast discussion, Jan 2, 11:12 PM CST, 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1112 PM CST Mon Jan 2 2023 Key Messages: 1. Strong to severe storms late this afternoon and tonight, with all modes of severe weather possible. Localized flooding will also be possible, especially in south central MO. 2. Another mild day on Tuesday, however a cold front will be pushing through. 3. Colder air is then expected for Wednesday into Thursday. 4. Low end precipitation chances over the weekend. .SHORT TERM...(This evening through Tuesday) Issued at 206 PM CST Mon Jan 2 2023 Warm front has lifted north of the CWA today and temperatures have shot up into the low to mid 70s in parts of southwest MO close to record territory. Where the clouds/fog have held on today, temperatures were still in the upper 50s to low 60s. Dew points south of the warm front were in the upper 50s to low 60s across the area. Starting to see ML CAPE values > 500 j/kg beginning to nose northward into our western CWA. 0-6km shear on the magnitude of 45 to 60 kts over the western CWA and low level shear of 25 to 30 kts. Upper low was located over western Colorado with diffluent flow out ahead of the low in the plains. Low level jet was cranking up from the lower MS valley into eastern KS and southwest MO. Sfc low was over N central OK, with the warm front extending northeast of the low to just north of the CWA. Upper low should start to become negatively tilted later this afternoon. Low level moisture surge should continue north and northeast into the area, with precipitable water values getting close to if not surpassing MAX levels for this time of year. Warm advection showers/thunderstorms should surge north into southern MO during the mid to late afternoon with convective initiation also occurring over eastern KS/western MO during the mid to late afternoon. Some of the convection could become severe given the favorable shear, increasing instability and more than sufficient large scale lifting. Low level shear will likely be increasing toward the 23z-02z time frame as the low level jet increases into the 50-60kt range. Cells may initially be more discrete supporting large hail in the western CWA, with the main severe weather risk being with damaging straight line winds. Can't rule out a few isolated tornadoes given the strong low level shear. Convection should then start to become more linear or with line segments during the mid to late evening as the frontal boundary begins to quickly shift east. The main risk during the mid evening through the end of the event (by around 3 am) will be damaging straight line winds and the potential of some localized flooding over south central MO. Overnight, much drier air will move in from the west and shift the convection eastward and out of the area. It should remain mild tonight with lows from the mid 40s west to the upper 50s east. Highs will still be on the mild side for Tuesday from the low 50s in the west to the upper 60s out east, but a colder air mass will eventually work it's way through the CWA Tuesday night. .LONG TERM...(Tuesday Night through Monday) Issued at 206 PM CST Mon Jan 2 2023 A blocking pattern aloft will keep the upper low over the upper Mississippi valley region from Tuesday night into Wednesday night. Colder air will eventually push into the area Tuesday night, with lows dipping down into the 30s and highs on Wednesday's highs in the 40s. Lows Wednesday night will be in the mid 20s to around 30. The upper level low will eventually shift into the Great Lakes region late in the week and we'll eventually see some upper level ridging shift east into the area ahead of the next upper level wave. High pressure in the lower levels on Thursday and Friday over the Mid/Lower Mississippi valley will keep the Gulf moisture at bay until the weekend. As the high shifts eastward, we should see Gulf moisture increase ahead of an upper level wave over the weekend and some low end chances of precipitation will develop. Temperatures over the weekend will be closer to normal for this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1054 PM CST Mon Jan 2 2023 Storms were clearing out from west to east this evening as a dry slot worked its way into the region. Will carry some vicinity thunder for the first hour or two at BBG. Ceilings were falling to IFR along and immediately behind the cold front over eastern Kansas this evening and expect that trend to continue as the front moves across the MO Ozarks through early Tuesday. After that we expect to be VFR through the rest of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Terry
Hazardous weather outlook, Jan 2, 8:23 PM CST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 823 PM CST Mon Jan 2 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 823 PM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Thunderstorms continue to track east across the area this evening and will move east through the rest of the area late this evening into the early overnight hours. A few strong to severe storms will remain possible, with wind gusts up to 60 mph and hail up to the size of pennies the main risk. An isolated spin up tornado risk is still possible across far southern Missouri but the risk is low. In addition to the severe weather risk, heavy rain moving across the same locations may produce some localized flooding, with the most likely area for this over southern Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Westerly wind gusts around 30 mph are expected on Tuesday behind this storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jan 2, 8:17 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL MONETT 36.92N 93.93W
01/02/2023 E0.70 INCH BARRY MO FIRE DEPT/RESCUE
&&
MMTSpecial weather statement, Jan 2, 8:33 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
833 PM CST Mon Jan 2 2023
MOZ090-030300-
Greene MO-
833 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of central Greene
County through 900 PM CST...
At 833 PM CST, Doppler radar was tracking a strong thunderstorm near
Republic, moving northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Springfield, Republic, Willard, Fair Grove, Brookline,
Glidewell, Ebenezer, Bassville and Bois D'arc.
This includes Interstate 44 between mile markers 61 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 9361 3716 9361 3742 9339 3741 9308
3736 9308 3709 9348
TIME...MOT...LOC 0233Z 220DEG 61KT 3714 9353
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Jan 2, 9:21 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
921 PM CST Mon Jan 2 2023
MOZ090-091-030400-
Greene MO-Webster MO-
921 PM CST Mon Jan 2 2023
...Strong thunderstorms will impact portions of northwestern Webster
and eastern Greene Counties through 1000 PM CST...
At 921 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Fair Grove to near Strafford to
near Battlefield. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Republic, Marshfield, Battlefield, Strafford, Fair
Grove, Niangua, Brookline, Elkland, Bassville, Turners, Northview and
Galloway.
This includes Interstate 44 between mile markers 69 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3710 9345 3722 9341 3742 9318 3742 9308
3749 9307 3748 9273 3709 9311
TIME...MOT...LOC 0321Z 234DEG 35KT 3743 9302 3723 9315 3710 9330
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Jan 2, 9:32 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Springfield MO
932 PM CST Mon Jan 2 2023
MOZ090-091-095-030415-
Greene MO-Webster MO-Christian MO-
932 PM CST Mon Jan 2 2023
...Strong thunderstorms will impact portions of southwestern Webster,
northeastern Christian and southeastern Greene Counties through 1015
PM CST...
At 932 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nixa to near Ozark to near Highlandville.
Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Springfield, Nixa, Ozark, Marshfield, Rogersville,
Strafford, Sparta, Highlandville, Fremont Hills, Fordland, Turners,
Bruner, Selmore, Northview, Christian Center, Linden and Galloway.
This includes Interstate 44 between mile markers 88 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3696 9333 3709 9336 3739 9296 3729 9286
3703 9291 3688 9334
TIME...MOT...LOC 0332Z 230DEG 37KT 3708 9331 3701 9327 3690 9332
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TitusSpecial weather statement, Jan 2, 10:09 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
1009 PM CST Mon Jan 2 2023
MOZ095-103-104-030500-
Taney MO-Christian MO-Stone MO-
1009 PM CST Mon Jan 2 2023
...Strong thunderstorms will impact portions of Taney, southeastern
Christian and southeastern Stone Counties through 1100 PM CST...
At 1009 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Branson West to near Indian Point to 6 miles
west of Roberson Hollow. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Branson, Lake Taneycomo, Table Rock State Park, Shepherd of the Hills
State Park, Table Rock Lake, Hollister, Silver Dollar City, Forsyth,
Merriam Woods, Kissee Mills, Rockaway Beach, Bull Creek, Indian
Point, Branson West, Taneyville, Table Rock, Kirbyville, Blue Eye,
Powersite and Keltner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3654 9338 3671 9339 3701 9291 3680 9290
3650 9305 3650 9340
TIME...MOT...LOC 0409Z 231DEG 38KT 3670 9334 3658 9333 3645 9338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Jan 3, 12:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1207 AM CST Tue Jan 3 2023
MOZ096-104-105-030645-
Douglas MO-Taney MO-Ozark MO-
1207 AM CST Tue Jan 3 2023
...Strong thunderstorms will impact portions of northwestern Ozark,
western Douglas and northeastern Taney Counties through 1245 AM
CST...
At 1206 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Ava to 9 miles east of
Taneyville. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bryant Creek State Park, Ava, Wasola, Brixey, Noble, Willhoit,
Brushyknob, Brownbranch, Gentryville, Thornfield, Rome, Squires and
Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3703 9235 3668 9237 3664 9294 3694 9279
TIME...MOT...LOC 0606Z 256DEG 39KT 3690 9276 3670 9287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:33 PM CST | Special Weather Statement | SGF | Greene | 27 min |
| Jan 2, 8:51 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton | 6 hr |
| Jan 2, 9:15 PM CST | Areal Flood Advisory | SGF | Greene | 6 hr |
| Jan 2, 9:21 PM CST | Special Weather Statement | SGF | Greene | 39 min |
| Jan 2, 9:32 PM CST | Special Weather Statement | SGF | Christian, Webster | 43 min |
| Jan 2, 9:57 PM CST | Areal Flood Advisory | SGF | Dallas, Laclede, Webster | 6 hr |
| Jan 2, 10:09 PM CST | Special Weather Statement | SGF | Taney | 51 min |
Nearby
Special Weather Statements in Missouri, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.